Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 28, 2011, 6:20 AM MDT for 12 counties in New Mexico. It took effect at Apr 29, 2011, 9:00 AM MDT. It was in force for 13 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 6:20 AM MDT (12:20 UTC)
- In effect from
- Apr 29, 2011, 9:00 AM MDT
- Expired
- Apr 29, 2011, 10:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 12:53 PM MDT | HIGH SUST WINDS 46 | 6 Ne Las Vegas, NM | KLVS ASOS. |
| Apr 29, 1:43 PM MDT | NON-TSTM WND GST 64 | 6 Ne Las Vegas, NM | KLVS ASOS. |
| Apr 29, 2:00 PM MDT | NON-TSTM WND GST 60 | 1 Ese Conchas Dam, NM | |
| Apr 29, 2:11 PM MDT | NON-TSTM WND GST 60 | 3 Wnw Gallup, NM | KGUP ASOS. |
| Apr 29, 2:15 PM MDT | NON-TSTM WND GST 74 | Des Moines, NM | SCHOOLNET SITE RELAYED VIA KVII. |
| Apr 29, 2:16 PM MDT | HIGH SUST WINDS 40 | 6 Wnw Sandia Park, NM | |
| Apr 29, 2:27 PM MDT | NON-TSTM WND DMG | Zuni Pueblo, NM | TRAMPOLINE IN POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2977 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629 WWUS85 KABQ 281220 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 620 AM MDT THU APR 28 2011 ...RED FLAG WARNING IN EFFECT FROM FRIDAY MID MORNING THROUGH FRIDAY EVENING FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO... .A STORM SYSTEM DIVING SOUTHEAST FROM THE PACIFIC NORTHWEST WILL STRENGTHEN WINDS AT THE MID LEVELS OF THE ATMOSPHERE WHILE A SURFACE LOW DEVELOPS OVER SOUTHEAST COLORADO. THIS WILL LEAD TO STRONG TO POTENTIALLY DAMAGING WIND AND VERY LOW HUMIDITY ACROSS MUCH OF NEW MEXICO FRIDAY...WITH THE LIKELIHOOD FOR SEVERAL HOURS OF EXTREME FIRE WEATHER CONDITIONS OVER MUCH OF THE CENTRAL AND EASTERN AREAS. NMZ105-109-282130- /O.UPG.KABQ.FW.A.0044.110429T1600Z-110430T0300Z/ /O.NEW.KABQ.FW.W.0047.110429T1600Z-110430T0300Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 620 AM MDT THU APR 28 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE NORTHWEST AND WEST CENTRAL HIGHLANDS FROM LATE FRIDAY MORNING THROUGH FRIDAY EVENING. THE MOST WIDESPREAD CRITICAL CONDITIONS WILL BE BETWEEN 1200 PM AND 8 PM. * 20 FOOT WINDS...SOUTHWEST WINDS WILL AVERAGE 30 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH. * RELATIVE HUMIDITY...5 TO 12 PERCENT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-102-106-282130- /O.UPG.KABQ.FW.A.0044.110429T1600Z-110430T0300Z/ /O.NEW.KABQ.FW.W.0047.110429T1800Z-110430T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 620 AM MDT THU APR 28 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS AND MIDDLE RIO GRANDE VALLEY FROM FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. THIS EXCLUDES MOUNTAIN PEAKS WITH SIGNIFICANT SNOWPACK AND NORTHERN SAN JUAN COUNTY WHERE SUBSTANTIAL RECENT RAIN FELL. THE MOST CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY BETWEEN 100 PM AND 700 PM. * 20 FOOT WINDS...SOUTHWEST WINDS WILL AVERAGE 25 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. * RELATIVE HUMIDITY...4 TO 12 PERCENT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-104-107-108-282130- /O.UPG.KABQ.FW.A.0044.110429T1600Z-110430T0300Z/ /O.NEW.KABQ.FW.W.0047.110429T1500Z-110430T0400Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 620 AM MDT THU APR 28 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...ALL OF CENTRAL AND EASTERN NEW MEXICO FROM MID MORNING FRIDAY THROUGH FRIDAY EVENING. MUCH OF THIS AREA WILL EXPERIENCE EXTREME FIRE WEATHER CONDITIONS BETWEEN 1200 PM AND 700 PM MDT. * 20 FOOT WINDS...SOUTHWEST WINDS WILL AVERAGE 30 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH. * RELATIVE HUMIDITY...3 TO 8 PERCENT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 40
3 follow-up statements
103 WWUS85 KABQ 282116 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MDT THU APR 28 2011 ...RED FLAG WARNING IN EFFECT FROM FRIDAY MID MORNING THROUGH FRIDAY EVENING FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO... .A STORM SYSTEM DIVING SOUTHEAST FROM THE PACIFIC NORTHWEST WILL STRENGTHEN WINDS AT THE MID LEVELS OF THE ATMOSPHERE WHILE A SURFACE LOW DEVELOPS OVER NORTHEAST NEW MEXICO. THIS WILL LEAD TO STRONG TO POTENTIALLY DAMAGING WIND AND VERY LOW HUMIDITY ACROSS MUCH OF NEW MEXICO FRIDAY...WITH THE LIKELIHOOD FOR SEVERAL HOURS OF EXTREME FIRE WEATHER CONDITIONS OVER MUCH OF THE CENTRAL AND EASTERN AREAS. NMZ101-102-106-291415- /O.CON.KABQ.FW.W.0047.110429T1800Z-110430T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 316 PM MDT THU APR 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. * AREA AND TIMING...THE NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS AND MIDDLE RIO GRANDE VALLEY FROM FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. THIS EXCLUDES MOUNTAIN PEAKS WITH SIGNIFICANT SNOWPACK AND NORTHERN SAN JUAN COUNTY WHERE SUBSTANTIAL RECENT RAIN FELL. THE MOST CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY BETWEEN 100 PM AND 700 PM. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * RELATIVE HUMIDITY...3 TO 10 PERCENT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ105-109-291415- /O.CON.KABQ.FW.W.0047.110429T1600Z-110430T0300Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 316 PM MDT THU APR 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY. * AREA AND TIMING...THE NORTHWEST AND WEST CENTRAL HIGHLANDS FROM LATE FRIDAY MORNING THROUGH FRIDAY EVENING. THE MOST WIDESPREAD CRITICAL CONDITIONS WILL BE BETWEEN 12 PM AND 8 PM. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-104-107-108-291415- /O.CON.KABQ.FW.W.0047.110429T1500Z-110430T0400Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 316 PM MDT THU APR 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT FRIDAY. * AREA AND TIMING...ALL OF EASTERN NEW MEXICO FROM THE CENTRAL MOUNTAINS BELOW SNOWPACK EASTWARD FROM MID MORNING FRIDAY THROUGH FRIDAY EVENING. MUCH OF THIS AREA WILL EXPERIENCE EXTREME FIRE WEATHER CONDITIONS BETWEEN 1200 PM AND 700 PM MDT. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. * RELATIVE HUMIDITY...3 TO 6 PERCENT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GUYER
711 WWUS85 KABQ 291054 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 454 AM MDT FRI APR 29 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT TODAY FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TODAY FOR THE WEST CENTRAL AND SOUTHWEST MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR MUCH OF NORTHWEST AND NORTH CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK AS WELL AS THE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... .A STORM SYSTEM DIVING SOUTHEAST FROM THE PACIFIC NORTHWEST WILL STRENGTHEN WINDS AT THE MID-LEVELS OF THE ATMOSPHERE WHILE A SURFACE LOW DEVELOPS OVER NORTHEAST NEW MEXICO. THIS WILL LEAD TO STRONG TO POTENTIALLY DAMAGING WINDS AND VERY LOW HUMIDITY ACROSS MUCH OF NEW MEXICO TODAY...WITH THE LIKELIHOOD FOR SEVERAL HOURS OF EXTREME FIRE WEATHER CONDITIONS OVER MUCH OF THE CENTRAL AND EASTERN AREAS. NMZ101-102-106-292130- /O.CON.KABQ.FW.W.0047.110429T1800Z-110430T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 454 AM MDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AREA AND TIMING...THE NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS AND MIDDLE RIO GRANDE VALLEY FROM THIS AFTERNOON THROUGH EARLY EVENING. THIS EXCLUDES MOUNTAIN PEAKS WITH SIGNIFICANT SNOW PACK AND NORTHERN SAN JUAN COUNTY WHERE SUBSTANTIAL RECENT RAIN FELL. THE MOST CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY BETWEEN 100 PM AND 700 PM. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * RELATIVE HUMIDITY...3 TO 10 PERCENT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ105-109-292130- /O.CON.KABQ.FW.W.0047.110429T1600Z-110430T0300Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 454 AM MDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AREA AND TIMING...THE NORTHWEST AND WEST CENTRAL HIGHLANDS FROM LATE THIS MORNING THROUGH MID-EVENING. EXPECT THE MOST WIDESPREAD CRITICAL CONDITIONS WILL BE BETWEEN 12 PM AND 8 PM. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-104-107-108-292130- /O.CON.KABQ.FW.W.0047.110429T1500Z-110430T0400Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 454 AM MDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING. * AREA AND TIMING...ALL OF EASTERN NEW MEXICO FROM THE CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOW PACK EASTWARD FROM MID-MORNING TODAY THROUGH MID-EVENING. MUCH OF THIS AREA WILL EXPERIENCE EXTREME FIRE WEATHER CONDITIONS BETWEEN 1200 PM AND 700 PM MDT. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. * RELATIVE HUMIDITY...3 TO 6 PERCENT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DPORTER
082 WWUS85 KABQ 292118 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 318 PM MDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS AND EXTREMELY LOW HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE WEST CENTRAL AND SOUTHWEST MOUNTAINS DUE TO STRONG WINDS AND EXTREMELY LOW HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR MUCH OF NORTHWEST AND NORTH CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK AS WELL AS THE RIO GRANDE VALLEY DUE TO STRONG WINDS AND EXTREMELY LOW HUMIDITY... .EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO IMPACT MUCH OF THE AREA UNTIL AT LEAST SUNSET...WITH SUSTAINED WINDS OF 25 TO 40 MPH AND HIGHER GUSTS COMBINED WITH HUMIDITY VALUES IN THE SINGLE DIGITS. IN MANY AREAS OF CENTRAL AND EASTERN NEW MEXICO...HUMIDITIES WILL BOTTOM OUT BELOW 5 PERCENT. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY EXTEND UNTIL AT LEAST 10 PM FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE THE FOCUS FOR STRONG AND LOCALLY HAZARDOUS WINDS WILL BE THROUGH TONIGHT. ELSEWHERE...SURFACE WINDS WILL GRADUALLY DIMINISH AFTER 8 PM AND HUMIDITY VALUES WILL SLOWLY BEGIN TO RECOVER. NMZ101-102-106-300200- /O.CON.KABQ.FW.W.0047.000000T0000Z-110430T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 318 PM MDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...THE NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS AND MIDDLE RIO GRANDE VALLEY FROM THIS AFTERNOON THROUGH EARLY EVENING. THIS EXCLUDES MOUNTAIN PEAKS WITH SIGNIFICANT SNOW PACK AND NORTHERN SAN JUAN COUNTY WHERE SUBSTANTIAL RECENT RAIN FELL. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * RELATIVE HUMIDITY...3 TO 10 PERCENT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ105-109-300300- /O.CON.KABQ.FW.W.0047.000000T0000Z-110430T0300Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 318 PM MDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...THE NORTHWEST AND WEST CENTRAL HIGHLANDS FROM LATE THIS MORNING THROUGH MID-EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-104-107-108-300400- /O.CON.KABQ.FW.W.0047.000000T0000Z-110430T0400Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 318 PM MDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AREA AND TIMING...ALL OF EASTERN NEW MEXICO FROM THE CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOW PACK EASTWARD FROM MID-MORNING TODAY THROUGH MID-EVENING. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. * RELATIVE HUMIDITY...3 TO 6 PERCENT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ KJONES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 28, 3:15 AM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 28, 3:15 AM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 AM MDT THU APR 28 2011 ...ANOTHER BLAST OF VERY STRONG SOUTHWEST WINDS EXPECTED FRIDAY WITH WIDESPREAD CRITICAL AND EXTREME FIRE WEATHER CONDITIONS... .DISCUSSION... A RIDGE AXIS WILL CROSS ALOFT TODAY ALLOWING FOR TEMPERATURES TO REBOUND TO NEAR AND A LITTLE ABOVE NORMAL. TODAY WILL ALSO BE THE CALM BEFORE THE STORM WIND WISE. THE LONG WAVE PATTERN WILL DEVELOP A BROAD UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES FRIDAY THROUGH AT LEAST MONDAY...WITH MULTIPLE SHORTWAVE TROUGHS MOVING THROUGH THE FLOW. MOST OF THE MOISTURE WILL STAY NORTH OF NEW MEXICO THROUGH FRIDAY NIGHT...BUT WINDS ALOFT WILL STRENGTHEN FRIDAY AS 500 MB WINDS REACH FROM 45-85 KTS. A STRONG LEE TROUGH WILL ALSO DEVELOP AT THE SURFACE FRIDAY...SOUTH OF A 991 MB SURFACE LOW IN CO. FURTHER...STRONG LAPSE RATES ARE EXPECTED FRIDAY AS HIGH TEMPS SOAR 5-20 DEGREES ABOVE NORMAL. SOME NEW RECORD HIGHS MAY EVEN BE SET ALONG AND EAST OF A LINE FROM TUCUMCARI TO RUIDOSO FRIDAY AFTERNOON. THE STRONG INSTABILITY WILL RESULT IN MIXING TO AT LEAST 500 MB...SO THE POTENTIAL EXISTS FOR WIND GUSTS OVER 60 MPH ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN FRIDAY AFTERNOON. WITH THIS FORECAST PACKAGE WE EXPANDED THE HIGH WIND WATCH FOR FRIDAY TO INCLUDE THE CHUSKA MOUNTAINS...WEST CENTRAL HIGHLANDS AND WEST CENTRAL MOUNTAINS BASED ON RECENT MOS AND THE ALIGNMENT OF THE STRONGER UPPER LEVEL FLOW. ZONES OUTSIDE OF THE ONGOING HIGH WIND WATCH HAVE A GOOD CHANCE OF EXPERIENCING WIND GUSTS IN THE 50 TO 55 MPH RANGE FRIDAY AFTERNOON. WINDS ALOFT WILL REMAIN STRONG THROUGH AT LEAST FRIDAY EVENING ALLOWING BREEZY TO WINDY CONDITIONS TO PERSIST UNTIL LATE FRIDAY NIGHT...ESPECIALLY ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. SATURDAY THROUGH MONDAY...A SERIES OF SHORTWAVES WILL CROSS NM FROM THE NW AS THE LONG WAVE PATTERN BULGES INTO THE SOUTHERN ROCKIES. A MOIST BACK DOOR COLD FRONT WILL DIP INTO NE NM SATURDAY...THEN THROUGH THE REMAINDER OF THE PLAINS SATURDAY NIGHT. THIS MOISTURE WILL INTERACT WITH THE INSTABILITY CROSSING ALOFT TO TRIGGER A CHANCE FOR SHOWERS...THUNDERSTORMS AND OVERNIGHT MOUNTAIN SNOW SHOWERS MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY THROUGH MONDAY. WITH FALLING HEIGHTS AND COOLER AIR ALOFT...CENTRAL AND WESTERN AREAS WILL ALSO EXPERIENCE COLDER TEMPERATURES OVER THE WEEKEND AND THROUGH THE FIRST PART OF THE COMING WORK WEEK. TUESDAY A RIDGE OF HIGH PRESSURE MAY BRIEFLY CROSS THE STATE...BUT GFS AND ECMWF INDICATE THE LONG WAVE PATTERN WONT RELENT TOO EASILY. THE LONG WAVE TROUGH MAY RESTRENGTHEN OVER THE WESTERN UNITED STATES WEDNESDAY ALLOWING FOR WEST WINDS TO INCREASE AGAIN OVER NEW MEXICO. 44 && .AVIATION... VFR CONDITIONS PREVAIL ALL AIRPORTS. NO AVIATION WEATHER HAZARDS FOR THE NEXT 24 HOURS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .FIRE WEATHER... A WEAK RIDGE AXIS WILL RACE EAST OVER THE STATE TODAY ALLOWING LESS WINDS ALOFT. WINDS WILL GRADUALLY BECOME SOUTH AND SOUTHWEST TODAY AS A SURFACE LEE TROUGH WORKS HARD TO DEVELOP OVER THE NORTHEAST PLAINS BY LATE AFTERNOON. AN ISOLATED AREA OF NEAR CRITICAL FIRE WX CONDITIONS IS POSSIBLE FROM NEAR LAS VEGAS NE TOWARD CAPULIN BY LATE IN THE DAY. MIN RH VALUES WILL REMAIN AROUND OR BELOW 10 PERCENT FOR ALMOST ALL THE FORECAST AREA. RIDGETOP WINDS WILL INCREASE TONIGHT AS STRONGER WINDS DEVELOP ALOFT AHEAD OF THE NEXT UPPER LEVEL SYSTEM. RH RECOVERIES FRIDAY MORNING WILL BE POOR IN MOST AREAS...EXCEPT THE NORTHERN HIGH TERRAIN. A SURFACE LOW WILL DEEPEN TO AROUND 990MB FRIDAY AFTERNOON OVER SE COLORADO AS A POWERFUL 40-50KT 700MB JET AXIS DEVELOPS OVER NM. SINGLE DIGIT HUMIDITY...WELL ABOVE NORMAL TEMPS...STEEP LAPSE RATES...UNSTABLE CONDITIONS AND STRONG WINDS OVER ALMOST THE ENTIRE AREA...COMBINED WITH SEVERE TO EXTREME DROUGHT CONDITIONS...WILL LEAD TO AN EXTREMELY DANGEROUS FIRE SITUATION FRIDAY. CRITICAL CONDITIONS ARE EXPECTED OVER THE WEST AND EXTREME CONDITIONS FOR MUCH OF THE CENTRAL AND EAST. AN AREA OF SUPER HAINES WAS NOTED FROM NEAR ABQ TO THE EAST CENTRAL AND NORTHEAST PLAINS LATE FRIDAY. THE CURRENT FIRE WX WATCH OVER THE ENTIRE AREA WILL BE UPGRADED TO A RED FLAG WARNING WITH THIS FORECAST PACKAGE. THE WARNING FOR THE NW PLATEAU WILL EXCLUDE THE NORTHERN THIRD AROUND FARMINGTON AND AZTEC WHERE SIGNIFICANT WETTING PRECIP OCCURRED OVER THE WEEKEND. AREAS WITH SIGNIFICANT SNOW PACK IN THE NORTHERN MOUNTAINS WILL ALSO BE EXCLUDED. WINDS WILL REMAIN BREEZY FRIDAY NIGHT AS THE CORE OF THE UPPER JET APPROACHES THE STATE. ANOTHER NIGHT OF POOR RECOVERIES WILL AFFECT THE SOUTHERN HALF OF THE AREA. A PACIFIC COLD FRONT WILL RUSH SOUTH SATURDAY MORNING USHERING IN ANOTHER ROUND OF BELOW NORMAL TEMPS. CRITICAL CONDITIONS ARE POSSIBLE FOR THE CENTRAL MOUNTAINS AND FAR SE AREAS. MODELS ARE SHOWING THIS SYSTEM THEN DIGGING SOUTH OVER THE STATE SUNDAY WITH A BACK DOOR FRONT MOVING INTO THE NE. THIS MAY ALLOW FOR SOME MORE WETTING RAIN/SNOW OVER THE SANGRES AND NE PLAINS INTO MONDAY...ALONG WITH MUCH COOLER TEMPERATURES AND HIGHER RH VALUES ESPECIALLY FOR THE EAST. DRIER AND WARMER CONDITIONS ARE FOERCAST FOR NEXT TUESDAY AND WEDNESDAY. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 70 39 78 35 / 0 0 0 0 DULCE........................... 61 26 69 26 / 0 0 0 0 CUBA............................ 68 32 74 29 / 0 0 0 0 GALLUP.......................... 71 34 72 30 / 0 0 0 0 EL MORRO........................ 68 35 68 32 / 0 0 0 0 GRANTS.......................... 73 38 73 37 / 0 0 0 0 QUEMADO......................... 75 35 75 36 / 0 0 0 0 GLENWOOD........................ 81 45 86 45 / 0 0 0 0 CHAMA........................... 56 27 66 27 / 0 0 0 5 LOS ALAMOS...................... 66 39 73 39 / 0 0 0 0 PECOS........................... 64 39 75 39 / 0 0 0 0 CERRO/QUESTA.................... 61 29 69 31 / 0 0 0 0 RED RIVER....................... 51 32 61 32 / 0 0 0 5 ANGEL FIRE...................... 56 31 65 32 / 0 0 0 0 TAOS............................ 64 29 73 32 / 0 0 0 0 MORA............................ 63 38 73 38 / 0 0 0 0 ESPANOLA........................ 73 36 80 39 / 0 0 0 0 SANTA FE........................ 67 39 76 38 / 0 0 0 0 SANTA FE AIRPORT................ 70 37 79 39 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 74 45 82 46 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 74 49 83 49 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 77 47 86 48 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 75 45 85 46 / 0 0 0 0 LOS LUNAS....................... 79 45 87 45 / 0 0 0 0 RIO RANCHO...................... 76 43 84 44 / 0 0 0 0 SOCORRO......................... 82 49 90 52 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 72 46 80 43 / 0 0 0 0 TIJERAS......................... 74 44 82 43 / 0 0 0 0 MORIARTY/ESTANCIA............... 71 39 81 44 / 0 0 0 0 CLINES CORNERS.................. 68 43 77 44 / 0 0 0 0 GRAN QUIVIRA.................... 72 45 82 49 / 0 0 0 0 CARRIZOZO....................... 75 50 85 54 / 0 0 0 0 RUIDOSO......................... 68 53 79 55 / 0 0 0 0 CAPULIN......................... 65 40 77 38 / 0 0 0 5 RATON........................... 70 35 80 41 / 0 0 0 5 SPRINGER........................ 71 37 83 46 / 0 0 0 0 LAS VEGAS....................... 68 41 79 42 / 0 0 0 0 CLAYTON......................... 68 43 85 43 / 0 0 0 5 ROY............................. 69 42 84 46 / 0 0 0 0 CONCHAS......................... 77 43 93 51 / 0 0 0 0 SANTA ROSA...................... 78 45 91 50 / 0 0 0 0 TUCUMCARI....................... 75 47 94 51 / 0 0 0 0 CLOVIS.......................... 74 44 90 50 / 0 0 0 0 PORTALES........................ 76 43 92 50 / 0 0 0 0 FORT SUMNER..................... 76 46 92 52 / 0 0 0 0 ROSWELL......................... 81 48 99 53 / 0 0 0 0 PICACHO......................... 80 52 91 56 / 0 0 0 0 ELK............................. 77 51 86 56 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 10 PM MDT FRIDAY FOR THE FOLLOWING ZONES...NMZ103-104-107-108. HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES... NMZ502-505-506-512>515-521>524-526>529-531>533-539. RED FLAG WARNING FROM NOON TO 8 PM MDT FRIDAY FOR THE FOLLOWING ZONES...NMZ101-102-106. RED FLAG WARNING FROM 10 AM TO 9 PM MDT FRIDAY FOR THE FOLLOWING ZONES...NMZ105-109. && 44/40
Hazardous weather outlook, Apr 28, 5:56 AM MDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 556 AM MDT THU APR 28 2011 NMZ501>540-291200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 556 AM MDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...WEST AND SOUTHWEST WINDS WILL GUST FROM 45 TO 65 MPH WITH THE STRONGEST WINDS EXPECTED ACROSS THE WEST CENTRAL MOUNTAINS AND PLATEAU...THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE ADJACENT HIGHLANDS AND HIGH PLAINS. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS CENTRAL AND WESTERN AREAS...WITH EXTREME FIRE WEATHER CONDITIONS EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. PLEASE REVIEW THE LATEST HIGH WIND WATCH AND RED FLAG WARNING FOR MORE DETAILS. SATURDAY...WINDS WILL BE SIGNIFICANTLY WEAKER THAN FRIDAY...BUT BREEZY TO WINDY CONDITIONS WILL RETURN TO THE AREA ALONG AND SOUTH OF I-40. THE AREA ALONG AND EAST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS MAY AGAIN EXPERIENCE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS. TUESDAY AND WEDNESDAY...WIND SPEEDS WILL GRADUALLY RESTRENGTHEN. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE TUESDAY ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS...THEN THEY MAY SPREAD TO MUCH OF THE REMAINDER OF THE PLAINS ON WEDNESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:33 PM MDT | High Wind Warning | ABQ | 30 hr | |
| Apr 28, 2:33 PM MDT | Wind Advisory | ABQ | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.